Alert archive / Colorado / River Flood Warnings in 2015
River Flood Warning 20, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at May 23, 2015, 4:37 PM MDT for Crowley County, Otero County, Colorado. It took effect at May 23, 2015, 5:21 PM MDT. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- May 23, 2015, 4:37 PM MDT (22:37 UTC)
- In effect from
- May 23, 2015, 5:21 PM MDT
- Expired
- May 25, 2015, 12:21 AM MDT
- In force
- 31 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crowley County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 45 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Catlin Dam (CDMC2).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07119700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
839
WGUS45 KPUB 232237
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
437 PM MDT SAT MAY 23 2015
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Arkansas River Near Fowler affecting Crowley and Otero Counties.
.Recent heavy rain across southeast Colorado will cause river levels
to run high.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC025-089-241037-
/O.NEW.KPUB.FL.W.0020.150523T2321Z-150525T0600Z/
/CDMC2.1.ER.150523T2321Z.150524T0000Z.150524T1800Z.UU/
437 PM MDT SAT MAY 23 2015
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Arkansas River Near Fowler.
* until late Sunday night.
* At 4:15 PM Saturday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 8.2 feet by after midnight tonight.the
river will fall below flood stage by early tomorrow afternoon.
* Impact...At 8.0 feet...Minor agricultural flooding occurs northeast
of Rocky Ford and elsewhere.
&&
LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
3809 10387 3809 10393
$$4 follow-up statements
107
WGUS85 KPUB 240616
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1216 AM MDT SUN MAY 24 2015
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Arkansas River Near Fowler affecting Crowley and Otero Counties.
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River At La Junta affecting Otero County.
.Recent heavy rain across southeast Colorado will cause river levels
to continue to run high.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-241816-
/O.EXT.KPUB.FL.W.0018.000000T0000Z-150525T2000Z/
/ADLC2.2.ER.150522T0312Z.150523T0615Z.150525T0800Z.UU/
1216 AM MDT SUN MAY 24 2015
The Flood Warning continues for
The Arkansas River Near Avondale.
* until Monday afternoon...Or until the warning is cancelled.
* At 11:15 PM Saturday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late yesterday evening and
continue to rise to near 7.3 feet by early this afternoon.the river
will fall below flood stage by after midnight tonight.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC025-089-241816-
/O.EXT.KPUB.FL.W.0020.000000T0000Z-150525T0300Z/
/CDMC2.1.ER.150524T1113Z.150524T1200Z.150524T1500Z.UU/
1216 AM MDT SUN MAY 24 2015
The Flood Warning continues for
The Arkansas River Near Fowler.
* until this evening...Or until the warning is cancelled.
* At 11:15 PM Saturday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Impact...At 8.0 feet...Minor agricultural flooding occurs northeast
of Rocky Ford and elsewhere.
&&
LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
3809 10387 3809 10393
$$
COC089-241815-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
1216 AM MDT SUN MAY 24 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 11:15 PM Saturday the stage was 12.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.8 feet by
early this afternoon then begin falling.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
Junta.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$916
WGUS85 KPUB 241326
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
726 AM MDT SUN MAY 24 2015
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Arkansas River Near Fowler affecting Crowley and Otero Counties.
Arkansas River At La Junta affecting Otero County.
.High flows from recent heavy rains will continue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-250126-
/O.EXT.KPUB.FL.W.0018.000000T0000Z-150525T1800Z/
/ADLC2.2.ER.150522T0312Z.150523T0615Z.150525T0600Z.UU/
726 AM MDT SUN MAY 24 2015
The Flood Warning continues for
The Arkansas River Near Avondale.
* until Monday afternoon...Or until the warning is cancelled.
* At 7:15 AM Sunday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by early
this afternoon. The river will fall below flood stage after
midnight tonight.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC025-089-250126-
/O.EXT.KPUB.FL.W.0020.000000T0000Z-150525T0900Z/
/CDMC2.1.ER.150524T1726Z.150524T1800Z.150524T2100Z.UU/
726 AM MDT SUN MAY 24 2015
The Flood Warning continues for
The Arkansas River Near Fowler.
* until late tonight...Or until the warning is cancelled.
* At 7:15 AM Sunday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Impact...At 8.0 feet...Minor agricultural flooding occurs northeast
of Rocky Ford and elsewhere.
&&
LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
3809 10387 3809 10393
$$
COC089-250126-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
726 AM MDT SUN MAY 24 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 7:15 AM Sunday the stage was 12.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.7 feet by
early this afternoon then begin falling.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
Junta.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$042
WGUS85 KPUB 241632
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1032 AM MDT SUN MAY 24 2015
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Arkansas River Near Fowler affecting Crowley and Otero Counties.
Arkansas River At La Junta affecting Otero County.
.High flows from recent heavy rains will continue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-250432-
/O.EXT.KPUB.FL.W.0018.000000T0000Z-150528T1800Z/
/ADLC2.2.ER.150522T0312Z.150523T0615Z.150528T0600Z.UU/
1032 AM MDT SUN MAY 24 2015
The Flood Warning continues for
The Arkansas River Near Avondale.
* until Thursday afternoon...Or until the warning is cancelled.
* At 10:15 AM Sunday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.6 feet by early
this evening. The river will fall below flood stage after midnight
Thursday morning.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC025-089-250432-
/O.EXT.KPUB.FL.W.0020.000000T0000Z-150525T1400Z/
/CDMC2.1.ER.150524T1715Z.150524T1800Z.150525T0200Z.UU/
1032 AM MDT SUN MAY 24 2015
The Flood Warning continues for
The Arkansas River Near Fowler.
* until Monday morning...Or until the warning is cancelled.
* At 10:15 AM Sunday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Impact...At 8.0 feet...Minor agricultural flooding occurs northeast
of Rocky Ford and elsewhere.
&&
LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
3809 10387 3809 10393
$$
COC089-250432-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
1032 AM MDT SUN MAY 24 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 10:15 AM Sunday the stage was 12.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to a stage of 12.6 feet
by midmorning tomorrow.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
Junta.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$417
WGUS85 KPUB 250621
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1221 AM MDT MON MAY 25 2015
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River Near Fowler affecting Crowley and Otero Counties.
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Arkansas River At La Junta affecting Otero County.
.Recent heavy rains will continue to keep water levels high.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-251821-
/O.CON.KPUB.FL.W.0018.000000T0000Z-150526T0000Z/
/ADLC2.2.ER.150522T0312Z.150523T0615Z.150525T1200Z.UU/
1221 AM MDT MON MAY 25 2015
The Flood Warning continues for
The Arkansas River Near Avondale.
* until this evening...Or until the warning is cancelled.
* At 11:15 PM Sunday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Forecast...The river is expected to rise to near flood stage
midmorning.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC025-089-250651-
/O.CAN.KPUB.FL.W.0020.000000T0000Z-150525T1400Z/
/CDMC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1221 AM MDT MON MAY 25 2015
The Flood Warning is cancelled for
The Arkansas River Near Fowler.
* At 11:15 PM Sunday the stage was 6.9 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 7.2 feet. The
river will fall to 6.4 feet by .
* Impact...At 6.0 feet...The river is bankfull.
&&
LAT...LON 3816 10393 3816 10387 3815 10381 3808 10381
3809 10387 3809 10393
$$
COC089-251821-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
1221 AM MDT MON MAY 25 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 11:15 PM Sunday the stage was 12.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 12.7 feet by
midmorning. Additional rises may be possible thereafter.
* Impact...At 12.0 feet...Flood waters threaten Highway 194 east of La
Junta.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 23, 3:33 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 23, 3:33 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT SAT MAY 23 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 239 PM MDT SAT MAY 23 2015 A LINE OF THUNDERSTORMS WAS MOVING THROUGH THE SOUTHEAST PLAINS OF CO...AND IT WILL CONTINUE MOVING EASTWARD ACRS THE PLAINS INTO THE EVENING HOURS. THE FAR SERN PLAINS WL HAVE THE BEST CHANCE FOR SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO OR TWO. THE REST OF THE FORECAST AREA WILL HAVE ISOLD TO SCT TSTMS WITH THE MAIN THREATS BEING STRONG WIND GUSTS AND GENERALLY SMALL HAIL. AN UPR LOW WL MOVE INTO WEST CENTRAL CO TONIGHT...BRINGING ADDITIONAL PCPN TO THE CONTDVD. WHILE MOST OF THE REST OF THE AREA WL SEE CONDITIONS DRY OUT...LOCATIONS NEAR THE EASTERN BORDER MAY SEE PCPN LINGER INTO THE LATE NIGHT HOURS. THAT UPR LOW IS EXPECTED TO ELONGATE ON SUN....STRETCHING FROM SERN WY INTO SOUTHERN CO. PCPN WL ALREADY BE GOING ALONG THE CONTDVD IN THE MORNING...BUT WL SPREAD EASTWARD THRU THE DAY. HEAVY RAIN WL STILL BE A THREAT ACRS THE AREA...WITH THE EASTERN PLAINS AND MTNS BEING MOST PRONE TO FLASH FLOODING CONCERNS DUE TO SATURATED SOILS. THE HIGH MTN AREAS WL STILL SEE SOME SNOW WITH GENERALLY LIGHT ACCUMULATIONS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 239 PM MDT SAT MAY 23 2015 SUN NIGHT THE UPR LOW WEAKENS AND BECOMES AN OPEN WAVE. AN UPR TROF REMAINS OVR CO INTO MON MORNING AND SLOWLY MOVES EAST OF THE STATE DURING THE DAY. UNSETTLED AND MOIST CONDITIONS WL CONTINUE OVR THE AREA AND THERE WL BE ANOTHER ROUND OF WIDESPREAD PCPN OVR THE MTNS AND HIGH VALLEYS...WITH ISOLD TO SCT ACTIVITY OVR THE SERN PLAINS. HIGH TEMPS OVR THE AREA ON MON WL STILL BE A LITTLE BELOW NORMAL. TUE LOOKS A LITTLE DRIER AS A SHORTWAVE RIDGE MOVES OVR THE AREA. HOWEVER...THERE WL STILL BE ENOUGH MOISTURE OVR THE AREA ALONG WITH AFTERNOON INSTABILITY TO BRING SHOWERS AND THUNDERSTORMS OVER AND NR THE MTNS. WED AN UPR TROF IS FORECAST TO LIE FROM ID TO OVR NV TO BAJA CA. MSTR AHEAD OF THIS SYSTEM WL BRING PCPN TO THE MTNS AND HIGH VALLEYS ON WED. A SFC LOW OVR THE OK PANHNDL ON WED WL BRING SOME UPSLOPE FLOW TO THE ERN PLAINS AND ISOLD TO SCT PCPN. THE UPR TROF MOVES OVR THE GREAT BASIN ON THU AND IT STILL LOOKS LIKE THERE WL BE A TAP OF SUB TROPICAL MSTR COMING NORTHWARD INTO CO...LEADING TO MORE SHOWERS AND TSTMS. THE UPR TROF MOVES ACRS CO THU NIGHT AND FRI...WITH A FRONT DROPPING INTO ERN CO ON FRI. FRI NOW LOOKS LIKE A DAY WITH WIDESPREAD PCPN OVR THE ERN PLAINS AND MTNS. AS THAT UPR TROF MOVES OUT OF THE AREA FOR SAT...THE ERN PLAINS SHOULD BE DRIER...BUT THERE WL STILL BE SOME PCPN OVR THE MTNS AND HIGH VALLEYS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 239 PM MDT SAT MAY 23 2015 ISOLD SHOWERS AND TSTMS MAY BE IN THE VCNTY OF THE TAF SITES THIS EVENING WITH GUSTY AND ERRATIC WINDS BEING A THREAT...THERE COULD ALSO BE BRIEF MVFR CONDITIONS. OTHERWISE VFR CONDITIONS ARE EXPECTED. SUNDAY AFTERNOON THERE WILL AGAIN BE THE CHANCE FOR SOME SHOWERS AND TSTMS IN THE VCNTY OF THE TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...28 AVIATION...28
Hazardous weather outlook, May 23, 11:52 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1152 AM MDT SAT MAY 23 2015 COZ058>089-093>099-241800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1152 AM MDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. SOME STORMS WILL BECOME SEVERE...ESPECIALLY NORTH AND EAST OF A PUEBLO TO KIM LINE. HAIL LARGER THAN ONE INCH IN DIAMETER...LIGHTNING...HEAVY RAINFALL AND TORNADOES ARE POSSIBLE WITH THIS THUNDERSTORM ACTIVITY. ANY STORMS THAT PRODUCE HEAVY RAINFALL WILL BE CAPABLE OF PRODUCING FLASH FLOODING. RUNOFF FROM STORMS COULD ALSO LEAD TO FURTHER RIVER AND STREAM FLOODING. SEVERE THUNDERSTORMS ARE FORECAST TO SHIFT NORTH AND EAST ACROSS THE PLAINS THROUGH THIS EVENING...CLEARING THE AREA BY MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST OVER THE MOUNTAINS THROUGH TONIGHT. PEA SIZE HAIL AND LIGHTNING WILL BE THE MAIN THREATS. IN ADDITION...LIGHT TO MODERATE SNOWFALL IS EXPECTED ON AREA PEAKS...GENERALLY ABOVE 10000 FEET...WITH A FEW INCHES POSSIBLE BY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER SOUTHERN COLORADO THROUGH THE PERIOD. SHOWERS...THUNDERSTORMS AND SNOW ABOVE 10000 FEET WILL BE POSSIBLE EACH DAY...MAINLY IN AND NEAR THE MOUNTAINS...DURING THE AFTERNOON AND EVENING HOURS. PRIMARY STORM THREATS THROUGH THE PERIOD WILL BE LIGHTNING...LOCALLY HEAVY RAIN AND SMALL HAIL. HOWEVER...A FEW STORMS COULD PRODUCE LARGE HAIL AND STRONG WINDS. THURSDAY AND FRIDAY WILL SEE THE POTENTIAL FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. HOWEVER...THIS IS HIGHLY UNCERTAIN AT THIS TIME AS SOME OF THE LATEST MODELS RUNS HAVE TRENDED TOWARD DRIER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE TODAY AND TONIGHT ACROSS ALL OF SOUTHERN COLORADO. 28/28
In the hours before
Special weather statement, May 23, 12:22 PM MDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1222 PM MDT SAT MAY 23 2015 COZ084-085-231900- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 1222 PM MDT SAT MAY 23 2015 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... A WEATHER SYSTEM OVER COLORADO WILL FAVOR THE DEVELOPMENT OF SHOWERS OR THUNDERSTORMS AND WEAK FUNNEL CLOUDS FOR THE NEXT COUPLE HOURS. THESE WEAK FUNNELS CAN EXTEND THOUSANDS OF FEET DOWN FROM THE BASE OF THE PARENT CLOUD...AND TYPICALLY LAST FOR ONLY A FEW MINUTES...THEN DISSIPATE. HOWEVER...ON RARE OCCASIONS...THEY CAN BRIEFLY REACH THE GROUND AND CAUSE MINOR DAMAGE. IF YOU ARE IN COLORADO...BE ALERT FOR THE POSSIBILITY OF SEEING A FUNNEL CLOUD...AND IF YOU DO...CALL YOUR LOCAL LAW ENFORCEMENT AGENCY...AND THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. IF YOU ARE A WEATHER SPOTTER FOR THE NATIONAL WEATHER SERVICE IN PUEBLO...PLEASE CALL OUR OFFICE DIRECTLY IF YOU SPOT A FUNNEL CLOUD. IF A FUNNEL CLOUD COMES CLOSE TO THE GROUND NEAR YOU...GO TO A PLACE OF SAFETY...PREFERABLY IN A STURDY BUILDING.
Special weather statement, May 23, 12:34 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1234 PM MDT SAT MAY 23 2015 COZ086-088-093-094-231915- LA JUNTA VICINITY/OTERO COUNTY CO-EASTERN LAS ANIMAS COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 1234 PM MDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LAS ANIMAS... SOUTHWESTERN OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 115 PM MDT... AT 1234 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER TYRONE...OR 24 MILES NORTHEAST OF TRINIDAD...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... THATCHER...DELHI AND TYRONE. LAT...LON 3742 10444 3784 10419 3762 10373 3733 10427 TIME...MOT...LOC 1834Z 229DEG 26KT 3746 10425 SR
Local storm report, May 23, 1:20 PM MDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
120 PM MDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL 11 SW FOWLER 38.00N 104.15W
05/23/2015 M0.88 INCH PUEBLO CO TRAINED SPOTTER
&&
MNLocal storm report, May 23, 1:59 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TORNADO 5 NW LA JUNTA 38.03N 103.61W
05/23/2015 OTERO CO STORM CHASER
&&
28Special weather statement, May 23, 2:00 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT SAT MAY 23 2015 COZ081>083-085-232045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PIKES PEAK ABOVE 11000 FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 200 PM MDT SAT MAY 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TELLER... SOUTHWESTERN EL PASO AND NORTHEASTERN FREMONT COUNTIES UNTIL 245 PM MDT... AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CANON CITY...OR 27 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...FORT CARSON...CANON CITY AND PENROSE. LAT...LON 3840 10511 3853 10528 3888 10497 3870 10471 TIME...MOT...LOC 2000Z 220DEG 20KT 3853 10514 PGW
Local storm report, May 23, 2:22 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM FLASH FLOOD SWINK 38.01N 103.63W
05/23/2015 OTERO CO LAW ENFORCEMENT
UNDERPASS ON HIGHWAY 50 IN SWINK FLOODED WITH ABOUT 12
INCHES OF WATER.
&&
28The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:12 PM MDT | Special Weather Statement | PUB | El Paso | 48 min |
| May 23, 12:06 PM MDT | Areal Flood Advisory | PUB | El Paso | 114 min |
| May 23, 12:12 PM MDT | Special Weather Statement | PUB | Pueblo | 48 min |
| May 23, 12:34 PM MDT | Special Weather Statement | PUB | Las Animas | 41 min |
| May 23, 12:43 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 47 min |
| May 23, 1:09 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 36 min |
| May 23, 1:22 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Crowley, Kiowa, Otero, Pueblo | 38 min |
| May 23, 1:35 PM MDT | Tornado Warning | PUB | Bent, Otero | 25 min |
| May 23, 2:00 PM MDT | Special Weather Statement | PUB | Teller | 45 min |
| May 23, 2:19 PM MDT | Flash Flood Warning | PUB | Otero | 3 hr |
| May 23, 2:24 PM MDT | Areal Flood Advisory | PUB | Crowley, Kiowa, Otero | 3 hr |
| May 23, 4:58 PM MDT | Special Weather Statement | PUB | Kiowa, Prowers | 47 min |
| May 23, 5:38 PM MDT | Special Weather Statement | PUB | Prowers | 82 min |
Nearby
River Flood Warnings in Colorado, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.